MAUDE Adverse Event Report: AESCULAP AG LOVE-GRUENWALD RONGUP-BITE3X10MM180MM; BONE PUNCHES, RONGEURS

AESCULAP AG LOVE-GRUENWALD RONGUP-BITE3X10MM180MM; BONE PUNCHES, RONGEURS
Model Number FF806R
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with ff806r - love-gruenwald rongup-bite3x10mm180mm.According to the complaint description, the love-gruenwald rongeurstr3x10mm180mm biting tip bent on very first use in surgery.No fragment only tip bent.The device malfunction was noted on (b)(6) 2021.There was no patient involvement and the device malfunction did not cause or contribute to a delay in a surgery.The device is available for evaluation.This complaint involves one (1) device.There was no described patient harm.Additional information was not provided nor available / was not available.The malfunction is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2021-00151 ((b)(4) +ff805r).
 
Additional Manufacturer Narrative
Based upon investigation results, this event was re-evaluated and is considered no longer reportable due to risk file- no malfunction or serious injury.Investigation results/ visual investigation: investigation was carried out visually and microscopically.We found misaligned deformed upper jaws.Investigations lead to the assumption that the misaligned deformed upper jaws were caused by an improper handling due to a mechanical overload situation.Possibly an excessive force has been applied on the instrument or the possibility of torsion with the instrument.Furthermore this has to be observed according to the istruction for use.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity x probability of occurrence) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
Associated medwatch-reports: 9610612-2021-00151 ((b)(6) +ff805r) and 9610612-2021-00152 ((b)(6) +ff806r).

Brand Name
LOVE-GRUENWALD RONGUP-BITE3X10MM180MM
Common Device Name
BONE PUNCHES, RONGEURS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11445680
Report Number9610612-2021-00152
Device Sequence Number17106982
Product Code HTX
UDI-Device Identifier04038653044603
UDI-Public4038653044603
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFF806R
Device Catalogue NumberFF806R
Device Lot Number4511773758
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1